One of our readers reported that he just stopped using Fluticasone (Flonase) after a solid month of 1spray in each nostril once a day in the morning. He had many side effects but the last one was when he got serious. He had cystic breakouts on his face and one inside is ear – all very painful. Then he got one on his tailbone that was also painful. He stopped the Flonase immediately after connecting the symptoms with the source but asked me how long will it take to get rid of these cysts? Is there anything I can do to help the healing process along?
He also reported mood changes, sleeplessness, anxiety, and fatigue during the day.
He said he didn’t care if his nose drips like it was, the symptoms from the Fluticasone were worse.
Larry’s Response: First, congratulations on discovering the link between the drugs and your symptoms. That’s a rare occurrence and I wish more people were as turn into their bodies as you are.
The cysts are probably associated with the steroids in Fluticasone and usually caused by an imbalance in the immune system. The first step toward getting rid of them is stopping steroids – which you have successfully accomplished. There are just a few steps I’d suggest to help you re-establish balance and allow your body to destroy the cystic sores.
First, work toward a perfectly cleaned diet (no sugars, artificial sweeteners, processed foods, and grains). Start using a quality probiotic every day (start with twice daily until the sores are healed then drop back to one a day forever. Use a natural antiinflammatory supplement – turmeric is one of my favorites. It reduces inflammation. I like taking my daily dose with food (after all, turmeric is in curry, a food).
Green tea is an excellent source of natural anti-inflammatory and it tastes good.
You might want to look into using a daily (or twice daily) nasal rinse. Cleaning our sinuses every day will reduce the incidence of allergic reactions WITHOUT the use of powerful drugs. The Sinus Rinse kit is inexpensive and I can personally attest to its effectiveness.
The writer responded: Thank you – it is amazing after reading all the sites about cystic acne and many other side effects of Fluticasone (Flonase) that it is not more widely known. I was talking with a group of friends and the woman next to me said “oh my God! I am so glad you shared that! I have been breaking out like a teenager and didn’t know why! I have been using Flonase recently!” I hopped on the internet and there is a blog with many people sharing the same experience I had.
Thanks for the tips – I already do most of them so the cysts are rapidly disappearing – what an experience. I was truly frightened when the large one on my tailbone appeared – I only knew it was there because of the extreme tenderness. I generally NEVER use over the counter products but my nose was just an unending drip and constant sneezing fit!
I am glad The Compounder resource is available to me.
Sinus Rinse I recommend the pre-filled packets and distilled water.